Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Breaking into hives. Been on BCP. Help?

I have been on the bcp for 20 years with no known problems. The past week I have started breaking out in hives from head to toe and each day the breakout gets worse. It seems like the hives don t start until I take my bcp which is the first thing I do in the mornings. Could this be the problem? I haven t changed my routines of eating or detergents or anything like that to the first. Help???
Asked On : Tue, 26 Feb 2013
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hello..thanks for your query..
From what you describe,I feel that you have something knows as Acute Urticaria.It is common condition with frequent exacerbations and remissions.In most cases,a direct cause is not identified.However a combination of correct anti histaminic tablets for a few months help in reducing the severity and frequency of these hives.
I assume you mean Birth Control Pills by saying bcp.If it is something you have used for so long, and haven't changed the brand you take,i don't think that should be the cause.
Start application of a soothing anti pruritic calamine lotion to relieve the itch.In certain cases a few bood tests are advised to rule out ant internal causation of the same.Do not worry,although symptoms and treatment course of urticaria is prolonged,these do not pose any danger in most people.
hope this helps!!take care...
Answered: Tue, 26 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor